Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Convergence and Cauchy structures on lattice ordered groups


Author: Richard N. Ball
Journal: Trans. Amer. Math. Soc. 259 (1980), 357-392
MSC: Primary 06F15; Secondary 54A20
DOI: https://doi.org/10.1090/S0002-9947-1980-0567085-5
MathSciNet review: 567085
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper employs the machinery of convergence and Cauchy structures in the task of obtaining completion results for lattice ordered groups. §§1 and 2 concern l-convergence and l-Cauchy structures in general. §4 takes up the order convergence structure; the resulting completion is shown to be the Dedekind-MacNeille completion. §5 concerns the polar convergence structure; the corresponding completion has the property of lateral completeness, among others. A simple theory of subset types routinizes the adjoining of suprema in §3. This procedure, nevertheless, is shown to be sufficiently general to prove the existence and uniqueness of both the Dedekind-MacNeille completion in §4 and the lateral completion in §5. A proof of the existence and uniqueness of a proper class of similar completions comes free. The principal new hull obtained by the techniques of adjoining suprema is the type $ \mathcal{Y}$ hull, strictly larger than the lateral completion in general.


References [Enhancements On Off] (What's this?)

  • [1] R. N. Ball, Topological lattice ordered groups, Pacific J. Math. (to appear). MR 555035 (82h:06021)
  • [2] B. Banaschewski, Über die Vervollständigung geordneter Gruppen, Math. Nachr. 16 (1957), 52-71. MR 0087662 (19:388b)
  • [3] S. J. Bernau, Lateral and Dedekind completion of archimedean lattice groups, J. London Math. Soc. 12 (1976), 320-322. MR 0401579 (53:5406)
  • [4] -, The lateral completion of an arbitrary lattice group, J. Austral. Math. Soc. Ser. A 19 (1975), 263-289. MR 0384640 (52:5513)
  • [5] -, Varieties of lattice groups are closed under $ \mathcal{L}$-completion, Symposia Math. 21 (1977), 349-355.
  • [6] R. D. Bleier and P. F. Conrad, $ a^{\ast}$-closures of lattice-ordered groups, Trans. Amer. Math. Soc. 209 (1975), 367-387. MR 0404087 (53:7892)
  • [7] Bourbaki, Elements of mathematics, General Topology. I, Addison-Wesley, Reading, Mass., 1966.
  • [8] R. D. Byrd and J. T. Lloyd, Closed subgroups and complete distributivity in lattice ordered groups, Math. Z. 101 (1967), 123-130. MR 0218284 (36:1371)
  • [9] P. F. Conrad, Lattice-ordered groups, Lecture notes, Tulane University, 1970.
  • [10] -, The topological completion and the linearly compact hull of an abelian l-group, Proc. London Math. Soc. 28 (1974), 457-481. MR 0340143 (49:4899)
  • [11] P. F. Conrad and D. McAlister, The completion of a lattice ordered group, J. Austral. Math. Soc. 9 (1969), 182-208. MR 0249340 (40:2585)
  • [12] R. E. DeMarr, Order convergence and topological convergence, Proc. Amer. Math. Soc. 16 (1965), 588-590. MR 0178449 (31:2706)
  • [13] C. J. Everett and S. Ulam, On ordered groups. Trans. Amer. Math. Soc. 57 (1945), 208-216. MR 0012285 (7:4g)
  • [14] W. C. Holland, Extensions of ordered groups and sequence completion, Trans. Amer. Math. Soc. 107 (1963), 71-82. MR 0146273 (26:3795)
  • [15] G. O. Kenny, The completion of an abelian l-group. Canad. J. Math. 27 (1975), 980-985. MR 0392748 (52:13562)
  • [16] D. C. Kent, On the order topology in a lattice, Illinois J. Math. 10 (1966), 90-96. MR 0188998 (32:6425)
  • [17] D. C. Kent and G. D. Richardson, Regular completions of Cauchy spaces, Pacific J. Math. 51 (1974), 483-490. MR 0390989 (52:11811)
  • [18] R. L. Madell, Embeddings of topological lattice ordered groups, Trans. Amer. Math. Soc. 146 (1969), 447-455. MR 0250952 (40:4183)
  • [19] F. Papangelou, Order convergence and topological completion of commutative lattice-groups, Math. Ann. 155 (1964), 81-107. MR 0174498 (30:4699)
  • [20] -, Some considerations on convergence in abelian lattice groups, Pacific J. Math. 15 (1965), 1347-1364. MR 0190242 (32:7655)
  • [21] R. H. Redfield, Ordering uniform completions of partially ordered sets, Canad. J. Math. 26 (1974), 644-664. MR 0362251 (50:14693)
  • [22] E. E. Reed, Completions of uniform convergence spaces, Math. Ann. 194 (1971), 83-108. MR 0292021 (45:1109)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06F15, 54A20

Retrieve articles in all journals with MSC: 06F15, 54A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0567085-5
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society